Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 14, NWS Las Vegas, NV

March 8, 20084 counties in Nevada; Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Mar 8, 2008, 4:15 AM PST for 4 counties in Nevada; Inyo County, California. It took effect at Mar 8, 2008, 11:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 4:15 AM PST (12:15 UTC)
In effect from
Mar 8, 2008, 11:00 AM PST
Expired
Mar 8, 2008, 7:00 PM PST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 211 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 081215
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 AM PST SAT MAR 8 2008

...GUSTY NORTHWEST WINDS WILL DEVELOP OVER THE SOUTHERN GREAT
BASIN THIS AFTERNOON AND EVENING...

.AN AREA OF LOW PRESSURE MOVING ACROSS EAST CENTRAL NEVADA THIS
AFTERNOON AND INTO ARIZONA TONIGHT WILL DRAG A COLD FRONT TROUGH
THE AREA TODAY AND TONIGHT. NORTHWEST WINDS WILL INCREASE AT
BISHOP AND GOLDFIELD LATE THIS MORNING AND REACH LAS VEGAS LATE IN
THE AFTERNOON.  

CAZ520-522-NVZ014-017-082100-
/O.NEW.KVEF.WI.Y.0014.080308T1900Z-080309T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
415 AM PST SAT MAR 8 2008

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST
THIS EVENING. 

THE ADVISORY INCLUDES THE OWENS VALLEY...DEATH VALLEY NATIONAL
PARK...ESMERALDA AND NYE COUNTIES. 

NORTHWEST WINDS WILL INCREASE FOLLOWING THE PASSAGE OF A COLD
FRONT. SUSTAINED WIND SPEEDS WILL RANGE BETWEEN 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH. OCCASIONAL GUSTS ABOVE 50 MPH ARE POSSIBLE
ABOVE 7000 FEET.

$$

AZZ036-NVZ016-018>022-082100-
/O.NEW.KVEF.WI.Y.0014.080308T2300Z-080309T0700Z/
LAKE MEAD NATIONAL RECREATION AREA-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
415 AM PST SAT MAR 8 2008 /515 AM MST SAT MAR 8 2008/

...WIND ADVISORY IN EFFECT FROM 3 PM PST /4 PM MST/ THIS
AFTERNOON TO 11 PM PST /MIDNIGHT MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY ...WHICH IS IN EFFECT FROM 3 PM PST /4 PM MST/ THIS
AFTERNOON TO 11 PM PST /MIDNIGHT MST/ THIS EVENING.

THE ADVISORY ENCOMPASSES CLARK COUNTY AND DOES INCLUDE THE LAKE
MEAD NATIONAL RECREATION AREA.

NORTHWEST WINDS WILL INCREASE FOLLOWING THE PASSAGE OF A COLD
FRONT. SUSTAINED WINDS WILL RANGE BETWEEN 20 TO 30 MPH WITH GUSTS UP
TO 45 MPH. OCCASIONAL GUSTS ABOVE 50 MPH ARE POSSIBLE ABOVE 7000
FEET.

$$

PIERCE
3 follow-up statements
000 
WWUS75 KVEF 081925
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1125 AM PST SAT MAR 8 2008

.A COLD FRONT PUSHING DOWN THROUGH INYO COUNTY CALIFORNIA AND
SOUTH CENTRAL NEVADA WILL SWEEP ACROSS SOUTHERN NEVADA THIS
AFTERNOON AND EVENING. NORTHWEST WINDS GUSTING OVER 40 MPH WILL
DEVELOP FOR SEVERAL HOURS BEHIND THE COLD FRONT.

CAZ520-522-NVZ014-017-090000-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-080309T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
1125 AM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA AND
CENTRAL NYE COUNTIES.

NORTHWEST WINDS WITH SUSTAINED SPEEDS BETWEEN 20 TO 30 MPH...AND
GUSTS UP TO 45 MPH...CAN BE EXPECTED THROUGH THIS AFTERNOON AND
EARLY EVENING. THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING
DUST AND SAND. OCCASIONAL GUSTS ABOVE 50 MPH ARE POSSIBLE ABOVE
7000 FEET.

$$

AZZ036-NVZ016-018>022-090000-
/O.CON.KVEF.WI.Y.0014.080308T2300Z-080309T0700Z/
LAKE MEAD NATIONAL RECREATION AREA-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
1125 AM PST SAT MAR 8 2008 /1225 PM MST SAT MAR 8 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM PST /4 PM MST/ THIS
AFTERNOON TO 11 PM PST /MIDNIGHT MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM PST /4 PM MST/ THIS
AFTERNOON TO 11 PM PST /MIDNIGHT MST/ THIS EVENING FOR CLARK
COUNTY AND THE LAKE MEAD NATIONAL RECREATION AREA.

NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE THIS
EVENING WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO
45 MPH. OCCASIONAL GUSTS ABOVE 50 MPH ARE POSSIBLE ABOVE 7000
FEET.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
PROTECTED COVES AND INLETS.

$$

JGA
000 
WWUS75 KVEF 090000
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
400 PM PST SAT MAR 8 2008

CAZ520-522-NVZ014-017-090300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-080309T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
400 PM PST SAT MAR 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR
THE OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA AND
CENTRAL NYE COUNTIES.

NORTHWEST WINDS WITH SUSTAINED SPEEDS BETWEEN 20 TO 30 MPH... AND
GUSTS UP TO 50 MPH...CAN BE EXPECTED THROUGH EARLY THIS EVENING.
THESE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST AND SAND.
OCCASIONAL GUSTS ABOVE 50 MPH ARE POSSIBLE ABOVE 7000 FEET. WINDS
WILL DIMINISH TO BETWEEN 10 AND 20 MPH AFTER LATE THIS EVENING.

$$

AZZ036-NVZ016-018>022-090300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-080309T0700Z/
LAKE MEAD NATIONAL RECREATION AREA-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
400 PM PST SAT MAR 8 2008 /500 PM MST SAT MAR 8 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST /MIDNIGHT MST/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST /MIDNIGHT MST/
THIS EVENING FOR CLARK COUNTY AND THE LAKE MEAD NATIONAL
RECREATION AREA.

NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS
UP TO 45 MPH WILL SPREAD ACROSS LAKE MEAD AND LAKE MOHAVE AND
PERSIST ACROSS ALL OF SOUTHERN NEVADA THIS EVENING. OCCASIONAL
GUSTS ABOVE 50 MPH ARE POSSIBLE ABOVE 7000 FEET. WINDS WILL
DIMINISH TO BETWEEN 10 AND 20 MPH AFTER MIDNIGHT.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

$$

JGA
000 
WWUS75 KVEF 090251
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
651 PM PST SAT MAR 8 2008

AZZ036-NVZ016-018>022-090400-
/O.CAN.KVEF.WI.Y.0014.000000T0000Z-080309T0700Z/
LAKE MEAD NATIONAL RECREATION AREA-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...MESQUITE...OVERTON...MOAPA...
THE TOWN OF MT CHARLESTON...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY...
HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI
651 PM PST SAT MAR 8 2008 /751 PM MST SAT MAR 8 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA...NORTHEAST
CLARK COUNTY...THE SHEEP RANGE AND SPRING MOUNTAINS...RED ROCK
CANYON...THE LAS VEGAS VALLEY...AND SOUTHERN CLARK COUNTY.

THE STRONG WINDS WHICH MOVED THROUGH THE AREA LATE THIS AFTERNOON
AND DURING THE EARLY EVENING HAVE BEGUN TO DECREASE. ALTHOUGH
LOCAL WINDS GUSTS TO BETWEEN 30 AND 40 MPH WILL BE SEEN OVERNIGHT
ESPECIALLY NEAR THE MOUNTAIN PASSES AND GAPS AND ALONG THE NORTH
SOUTH CHANNELS AROUND LAKE MEAD...WIND GUSTS OF BETWEEN 40 AND 55 MPH
ARE NO LONGER EXPECTED THIS EVENING...THUS THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

CAZ520-522-NVZ014-017-090400-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-080309T0300Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
651 PM PST SAT MAR 8 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR THE
OWENS VALLEY...DEATH VALLEY NATIONAL PARK...ESMERALDA AND CENTRAL
NYE COUNTY...WESTERN CLARK AND SOUTHERN NYE COUNTY.

THE COLD FRONT WHICH SWEPT ACROSS THE AREA THIS AFTERNOON AND
PRODUCED STRONG AND GUSTY NORTH WINDS HAS SHIFTED TO THE SOUTH.
ALTHOUGH NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT
WITH LOCAL GUSTS TO OVER 30 MPH POSSIBLE...WIND GUSTS TO BETWEEN
40 AND 55 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT 7 PM PST THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:53 AM PST, 22 minutes earlier.

Area forecast discussion, Mar 8, 3:53 AM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 AM PST SAT MAR 8 2008

.SYNOPSIS...A STORM MOVING THROUGH EAST CENTRAL NEVADA TODAY
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO LINCOLN AND
NORTHERN MOHAVE COUNTIES THIS AFTERNOON AND EVENING. NORTH WINDS
WILL ALSO INCREASE OVER THE SOUTHERN GREAT BASIN TODAY...AND OVER
THE MOJAVE DESERT TONIGHT AND SUNDAY FOLLOWING THE COLD FRONTAL
PASSAGE. WARMER WEATHER WILL RETURN FOR THE FIRST HALF OF NEXT
WEEK...BUT THERE IS POTENTIAL FOR A LARGE STORM LATE NEXT WEEK INTO
THE WEEKEND WHICH COULD BRING A RETURN TO UNSETTLED CONDITIONS.
&&

.SHORT TERM...WATER VAPOR SHOWS SHORTWAVE TROUGH ENTERING EXTREME
NORTHWEST NEVADA EARLY THIS MORNING. PRECEDING THE SYSTEM SATELLITE
SHOWS EXTENSIVE DECK OF ALTOSTRATUS BLANKETING THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT. THERE IS A VERY DEFINED BACKEDGE TO THE
ALTOSTRATUS DECK WHICH EXTENDS FROM INDEPENDENCE TO ELY AT 3 AM.
EXTRAPOLATING THE BACKEDGE INDICATES THE CLOUDS WILL BE EXITING
SOUTHERN NEVADA EARLY THIS MORNING WHILE IT WILL TAKE UNTIL MID/LATE
MORNING BEFORE CLOUDS FINALLY EXIT EASTERN SAN BERNARDINO AND
SOUTHERN MOHAVE COUNTIES. MODELS HAVE STAYED CONSISTENT SLIDING
SHORTWAVE TROUGH SOUTHEAST ACROSS EAST CENTRAL NEVADA THIS AFTERNOON
AS IT DIGS INTO ARIZONA TONIGHT. CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS NORTHEAST LINCOLN AND NORTHERN MOHAVE COUNTIES
THIS AFTERNOON AND EVENING AS SYSTEM MOVES BY. GUSTY NORTHWEST WINDS
TRAILING THE COLD FRONT WILL BE THE MAIN WEATHER MAKER TODAY.
DECIDED TO ISSUE A WIND ADVISORY FOR OUR NORTHWESTERN AREAS STARTING
AT 11 AM THIS MORNING...WHILE AN ADVISORY COVERS CLARK COUNTY
BETWEEN 3 PM AND 11 PM. STRONGEST GUSTS WILL OCCUR DURING A 3-5 HOUR
PERIOD JUST AFTER FRONTAL PASSAGE. FOR THE LAS VEGAS VALLEY...
NORTHWEST FLOW WILL FAVOR HIGHEST GUSTS IN THE NORTHWEST VALLEY AS
WINDS GET FUNNELED BETWEEN THE SHEEP RANGE AND SPRING MOUNTAINS.
WINDS WILL BEGIN TO RELAX OVERNIGHT WITH THE ONLY EXCEPTION BEING
ALONG THE COLORADO RIVER VALLEY WHERE WINDS WILL INCREASE AGAIN ON
SUNDAY. A LAKE WIND ADVISORY MAY BE NEED FOR LAKE MOHAVE AND LAKE
HAVASU TOMORROW. WILL ADDRESS THAT CONCERN 24 HOURS FROM NOW. HIGH
PRESSURE STARTS TO BUILD IN FROM THE WEST SUNDAY AS UPPER LOW MOVES
EAST ACROSS NEW MEXICO. RIDGE TRANSITIONS EAST ACROSS THE GREAT
BASIN MONDAY AND MONDAY NIGHT AS NEXT TROUGH MOVES INTO NORTHERN
CALIFORNIA. COULD START SEEING ISOLATED SHOWERS ALONG THE SIERRA
CREST BY TUESDAY MORNING. TEMPERATURES WILL BE ABOVE NORMAL TODAY
AND MONDAY AND ONLY DROP BACK TO NORMAL ON SUNDAY.

.LONG TERM...MODELS IN FAIRLY GOOD AGREEMENT WITH WEAK SHORTWAVE
MOVING ACROSS THE AREA ON TUESDAY. THE GFS IS A BIT MORE AMPLIFIED
AND PRODUCES STRONGER WESTERLY FLOW AHEAD OF THE TROUGH AXIS AND
STRONGER NORTHERLY FLOW BEHIND TUESDAY NIGHT AND WEDNESDAY MORNING.
MAY NEED TO INCREASE WINDS IF TRENDS FAVOR THE MORE AMPLIFIED
SOLUTION. THE MAIN ENERGY AND MOISTURE SHOULD REMAIN TO THE
NORTH...BUT HAVE INCREASED POPS SLIGHTLY ACROSS THE NORTHERN
PORTIONS OF THE CWA ON TUESDAY. LOWERED TEMPS SLIGHTLY ON
WEDNESDAY...WITH HIGHS AROUND 70 IN THE LAS VEGAS VALLEY. WEAK
RIDGING...TO ZONAL FLOW WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING.
STRONG WESTERLY FLOW IS INDICATED AHEAD OF THE NEXT TROUGH ON FRIDAY
WITH BREEZY TO WINDY CONDITIONS LIKELY...PARTICULARLY ACROSS THE
SIERRA AND MUCH OF SAN BERNARDINO COUNTY. SOME DIFFERENCES WITH
TIMING AND STRENGTH BETWEEN THE GFS...ITS ENSEMBLES AND THE ECMWF
WITH THE NEXT TROUGH. HOWEVER...ALL INDICATE AN UNSETTLED PERIOD FOR
NEXT WEEKEND. AT THIS POINT HAVE GONE WITH CLIMO POPS OR SLIGHTLY
HIGHER ON SATURDAY.
&&

.AVIATION...FOR MCCARRAN...MAIN BAND OF CLOUDINESS ASSOCIATED WITH
THE APPROACHING COLD FRONT WILL PUSH THROUGH THE LAS VEGAS VALLEY
THIS MORNING BY 14Z. WINDS SHOULD SHIFT AROUND TO THE NW AND
INCREASE TO AROUND 15KTS WITH GUSTS OF AROUND 25KTS BY 22Z SATURDAY.
THE HIGHEST GUSTS ARE EXPECTED BETWEEN 23Z AND 04Z REACHING TO
BETWEEN 35 AND 40 KTS. BREEZY CONDITIONS WILL CONTINUE THROUGH
SUNDAY MORNING...BEFORE LESSENING UP IN THE AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA....A COLD FRONT
WILL MOVE ACROSS THE AREA TODAY RESULTING IN NORTHERLY WINDS BEHIND
THE FRONT. WINDS WILL BE GREATEST ACROSS INYO...ESMERALDA...AND NYE
COUNTIES WHERE WIND AND IN NORTH-SOUTH ORIENTED VALLEYS IN THE WAKE
OF THE FRONT. WIND GUSTS TO 40 KNOTS SHOULD BE ANTICIPATED THIS
AFTERNOON AND EVENING. BREEZY CONDITIONS EXPECTED THROUGH THE FIRST
HALF OF SUNDAY BEFORE LESSENING IN THE AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM PST THIS
     EVENING FOR NVZ016-018>022.
     WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING
     FOR NVZ014-017.
AZ...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT
     FOR AZZ036.
CA...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING
     FOR CAZ520-522.
&&

PIERCE/CZYZYK

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 7, 4:59 AM PST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
459 AM PST FRI MAR 7 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-080800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
459 AM PST FRI MAR 7 2008 /559 AM MST FRI MAR 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL SWEEP ACROSS SOUTHERN NEVADA AND NORTHWEST
ARIZONA SATURDAY AFTERNOON. THE COLD FRONT WILL EVENTUALLY PUSH
SOUTH THROUGH THE LOWER COLORADO RIVER AND SOUTHERN SAN BERNARDINO
COUNTY BY LATE SATURDAY EVENING. A WIND ADVISORY OR LAKE WIND
ADVISORY MAY BE NEEDED FOR PARTS OF THE AREA SATURDAY FOLLOWING
THE PASSAGE OF THE COLD FRONT. AS NORTH WINDS CONTINUE DOWN THE
COLORADO RIVER VALLEY SUNDAY A WIND ADVISORY OR LAKE WIND ADVISORY
MAY BE ISSUED. THE THREAT FOR HAZARDOUS WEATHER IS LOW MONDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PIERCE

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.